MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE

AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE
Model Number HX-110QR
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, during hemostasis after the removal of a colonic polyp, when using the rotatable clip fixing device for the first time, the clip could not be detached, no matter how many times it was moved from the main body.The procedure was prolonged by ten minutes.The patient did not require additional anesthesia.The procedure was completed using a similar rotatable clip fixing device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The customer's allegation was not confirmed as the device was tested with our own clips and the clip could be loaded without any problems.There was no bucling at the insertion site.Lastly, there was no problems with protruding or retracting the hook and there were no bends or other abnormalities in the hook.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It is unknown at what section of the large intestine the reported issue occurred.Although the clip would not detach, it was removed by "moving the main body of the clipping device.".
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the reported event could not be confirmed.Therefore, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not apply excessive bending, pulling or pressure to this product.It may lead to equipment damage or functional deterioration.¿ ¿do not round the insertion tube smaller than 20 cm in diameter.The insertion tube may be damaged.¿ ¿do not use excessive force to operate each part.It may lead to damage of rotating clip device and clip.¿ this supplemental report includes additional information added to b5.Also, a correction has been made to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
ROTATABLE CLIP FIXING DEVICE
Common Device Name
ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18071033
Report Number9614641-2023-01660
Device Sequence Number7665181
Product Code PKL
UDI-Device Identifier04953170200205
UDI-Public04953170200205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-110QR
Device Lot Number33K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HX-610-135 - CLIP.
Patient SexUnknown